Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

May 4, 2015Costilla County, Colorado

NWS Pueblo, CO issued this special weather statement at May 4, 2015, 12:29 PM MDT for Costilla County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 12:29 PM MDT (18:29 UTC)
Expired
May 4, 2015, 1:00 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO

County Costilla County, CO

The radar

The Pueblo radar (KPUX), 148 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WWUS85 KPUB 041829
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT MON MAY 4 2015
 
COZ074-075-088-041900-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1229 PM MDT MON MAY 4 2015

...SPECIAL WEATHER STATEMENT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CENTERED NEAR CUCHARA PASS...OR 29 MILES WEST OF 
TRINIDAD...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUCHARA PASS...SPANISH PEAKS AND GULNARE. 

LAT...LON 3717 10499 3730 10516 3742 10495 3733 10473
TIME...MOT...LOC 1828Z 222DEG 11KT 3729 10502 

$$

28

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 4, 11:32 AM MDT, 57 minutes earlier.

Area forecast discussion, May 4, 11:32 AM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT MON MAY 4 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 448 AM MDT MON MAY 4 2015

CURRENTLY...THE UPPER LOW PRES SYSTEM WAS MOVING ONSHORE ACROSS
SOUTHERN CA EARLY THIS MORNING...DRAWING A PLUME OF MOISTURE UP
ACROSS THE DESERT SW AND INTO THE ROCKY MT REGION. A GOOD AMOUNT OF
LTG WAS BEING DETECTED ACROSS AZ THIS MORNING...AS WELL AS SOME
STRIKES OVER THE TRANSPECOS REGION. AS FOR COLORADO...SPOTTY LIGHT
STRATIFORM RAIN FOR THE FORECAST AREA WHICH WAS STARTING TO FILL
IN...AND TEMPS HOLDING STEADY IN THE MID 40S TO MID 50S.

TODAY AND TONIGHT...THE UPPER LOW WILL MOVE ACROSS AZ AND NEAR THE 4
CORNERS OVER THE NEXT 24 HRS...SPREADING ABUNDANT MOISTURE UP ACROSS
THE CWA THROUGH TONIGHT. SHOWER ACTIVITY OCCURRING EARLY THIS
MORNING SEEMS TO BE GROUPING ALONG THE PALMER DVD...AND HI RES
MODELS INDICATE THAT THE REST OF THE AREA SHOULD SEE AT THE MOST
ISOLATED ACTIVITY THIS MORNING THROUGH ABOUT MIDDAY.
THEN...CONVECTION STARTS TO INCREASE ONCE AGAIN...AND THE POTENTIAL
FOR MODERATE TO AT TIMES HEAVY BANDS OF RAIN WILL BE IN PLACE ACROSS
THE EASTERN PLAINS THROUGH TONIGHT. TOTAL QPF FORECAST RANGES FROM
HALF AN INCH TO NEAR AN INCH OF WATER FOR THE E MTS AND PLAINS FROM
THIS AFTN THROUGH 12Z TUE...WHILE THE SLV AND CONTDVD MAY SEE .2 TO
.3 INCHES OF RAIN IN THE SAME TIME FRAME. THERE IS ALSO THE
POSSIBILITY OF A FEW STRONGER STORMS OVER THE FAR SE CORNER THIS
AFTN AND EVE...AND SPC HAS INCLUDED ROUGHLY FROM LHX AND EASTWARD IN
THE MARGINAL AREA. THUNDERSTORM POTENTIAL WILL CONTINUE INTO THE
NIGHT...SO KEPT T IN THE WX GRIDS OVERNIGHT. AS FOR TEMPS...LOOK FOR
MAX TEMPS IN THE 60S FOR MOST AREAS TODAY...WITH THE FAR EASTERN
PLAINS POSSIBLY WARMING INTO THE LOWER 70S. MOORE

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 448 AM MDT MON MAY 4 2015

...FORECAST CONCERNS WILL REVOLVE AROUND HEAVY RAIN POTENTIAL AND A
MARGINAL SEVERE WEATHER THREAT FOR TUESDAY...WITH BURN SCARS MOST AT
RISK FOR FLASH FLOODING...

UPPER TROF OVER THE DESERT SOUTHWEST LIFTS TO THE NORTHEAST ACROSS
CO ON TUESDAY.  WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ONGOING
EARLY TUESDAY MORNING AS THE UPPER TROF LIFTS TOWARDS THE 4 CORNERS
REGION AND LEAD IMPULSE ENTERS SOUTHERN CO DURING THE EARLY
MORNING HOURS. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE MOST
NUMEROUS ACROSS THE FAR SOUTHEAST PLAINS EARLY WEDNESDAY
MORNING...WITH A SECOND AREA OF FOCUS ACROSS NORTHERN PORTIONS OF
THE SOUTHEAST PLAINS...AND PIKES PEAK REGION TO THE NORTH OF A
NORTHWARD PROGRESSING WARM FRONT. IN FACT...H7 FLOW TUES MORNING
IS SOUTHEASTERLY...WHICH WOULD PROVIDE AN ADDED UPSLOPE COMPONENT
FOR THE PIKES PEAK REGION...AND PARTS OF FREMONT COUNTY AND
WESTERN PUEBLO COUNTY TUES MORNING. THERE COULD BE SOME EMBEDDED
MODERATE RAINFALL...WHICH WILL KEEP ALL EYES CLOSELY MONITORING
THE BURN SCARS DURING THE EARLY MORNING HOURS. QPF TOTALS ON THE
GFS LOOK OVERDONE THOUGH...AND LIKELY THE RESULT OF CONVECTIVE
FEEDBACK...BUT PRECIPITABLE WATERS WILL BE RUNNING AROUND .75 TO
AROUND AN INCH ACROSS THE SOUTHEAST PLAINS...AND MODEL SOUNDINGS
SHOW TALL THIN CAPE PROFILES WITH LOW LCLS AND GOOD
SATURATION...CERTAINLY FITTING THE DEFINITION OF A POTENTIAL HEAVY
RAIN PROFILE.

AS THE SYSTEM LIFTS NORTHWARD DURING THE DAY...A SFC
LOW DEVELOPS ACROSS SOUTHEAST CO...AND A DRY LINE TAKES SHAPE
ACROSS SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS. IT IS ALONG THIS
FEATURE THAT STRONG TO SEVERE CONVECTION MAY HAVE THE BEST CHANCE
OF DEVELOPING DURING THE AFTERNOON AND EVENING AS DESTABILIZATION
TAKES PLACE. HIGH RES NMM AND ARW RUNS SEEM TO DEPICT THIS
POTENTIAL. NAM12 SHOWS CAPE VALUES OF 1500+ J/KG ACROSS PORTIONS
OF THE FAR SOUTHEAST PLAINS. DEEP SOUTHERLY FLOW RESULTS IN 0-6KM
SHEARS WITHIN THE INSTABILITY AXIS OF AROUND 20 KTS...WHICH IS ON
THE LOW SIDE...THOUGH IF LOW LEVEL WINDS BACK A BIT MORE FROM THE
EAST...THEN THIS MIGHT INCREASE DEEP LAYER SHEARS SUFFICIENTLY.
MAIN THREAT FOR NOW LOOKS LIKE HAIL OVER 1 INCH IN DIAMETER AND
WIND GUSTS OVER 60 MPH AND REALLY CAN'T ARGUE WITH THE CURRENT DAY
2 CONVECTIVE OUTLOOK DEPICTING A SWATH OF MARGINAL CRITERIA.
ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...INCLUDING THE
PIKES PEAK REGION...THERE IS LESS CERTAINTY AS TO HOW MUCH
DESTABILIZATION WILL OCCUR IN THE AFTERNOON. NAM KEEPS RAIN GOING
THROUGH THE EARLY PART OF THE DAY ACROSS TELLER AND EL PASO
COUNTIES WHICH MAY LIMIT CAPES AND KEEP PRECIPITATION MORE
STRATIFORM IN NATURE. HOWEVER...AS STRONGER FORCING MOVES IN
DURING THE AFTERNOON...HEAVY RAIN THREAT INCREASES AS LAPSE RATES
ALOFT STEEPEN SOME...AND AS MENTIONED EARLIER...TALL THIN PROFILE
TO THE CAPE IN MODEL SOUNDING SUGGESTS POTENTIAL FOR HEAVY
RAINFALL WITH BURN SCARS...PARTICULARLY WALDO...THE MOST
VULNERABLE. NOT TO BE LEFT OUT...THE WEST FORK COMPLEX WILL ALSO
HAVE TO BE MONITORED CLOSELY TUES AFTERNOON AS SNOW LEVELS WILL
REMAIN QUITE HIGH (AROUND 11- 11.5KFT) THROUGH THE EVENT. SHOWERS
AND THUNDERSTORMS WILL EVENTUALLY LIFT OFF TO THE NORTH DURING THE
EVENING HOURS...AND THREAT FOR FLASH FLOODING SHOULD DIMINISH FOR
THE EASTERN MTN BURN SCARS AFTER 03Z IF NOT A LITTLE SOONER. EVEN THOUGH
SNOW LEVELS STAY FAIRLY HIGH...HIGHER PEAKS COULD PICK UP AROUND
6-10 INCHES OF SNOW THROUGH THE EVENT. GIVEN THIS WILL BE MAINLY
ABOVE PASS LEVELS...WILL HOLD OFF ON ISSUING ANY ADVISORIES.

UPPER LOW PULLS OFF TO THE NORTHEAST TUES NIGHT/EARLY
WEDNESDAY...WITH RESIDUAL SHOWERS CONTINUING ACROSS THE MOUNTAIN
AREAS.  SFC LOW ACROSS EAST CENTRAL CO ON WEDNESDAY SHOULD ALLOW
WESTERLY DOWNSLOPE FLOW TO BOOST TEMPERATURES TO BACK ABOVE NORMAL
FOR THE SOUTHEAST PLAINS WEDNESDAY AFTERNOON.  DEW POINTS DECREASE
SOME...THOUGH WITH MORE SUN...WE SHOULD SEE ANOTHER ROUND OF
INSTABILITY SHOWERS AND THUNDERSTORMS OVER AND NEAR THE MOUNTAINS
DURING THE AFTERNOON.

WEATHER PATTERN REMAINS ACTIVE FOR THE LONGER TERM...WITH YET
ANOTHER UPPER TROF/CLOSED LOW DROPPING SOUTHWARD THROUGH CA ON
THURSDAY...THEN LIFTING TO THE EAST AND NORTHEAST ACROSS THE GREAT
BASIN FRI NIGHT AND ACROSS CO ON SATURDAY.  ECMWF AND GFS ARE FAIRLY
SIMILAR WITH THE OVERALL PATTERN...THOUGH EC IS A TAD FARTHER SOUTH
WITH THE TRACK OF THE UPPER LOW ACROSS CO ON SAT.  THUS WILL KEEP
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST...WITH THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
THE SOUTHEAST MTS/ADJACENT PLAINS ON FRIDAY BEHIND A FRONT.  ECMWF
KEEPS THIS FRONT A TAD FARTHER NORTH...WITH FOCUS MORE ACROSS EC AND
NE CO ON FRIDAY. THIS FAR OUT...DETAILS ARE BOUND TO CHANGE...BUT
WITH THE TREND TOWARDS A SLIGHTLY FARTHER SOUTH TRACK...WILL KEEP
SCATTERED POPS ACROSS THE CONTDVD AND PIKES PEAK REGION FRIDAY
AFTERNOON AND EVENING...THEN A DRYING AND WARMING TREND RETURNS FOR
LATE NEXT WEEKEND AS THE SYSTEM LIFTS OFF TO THE NORTHEAST. -KT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1127 AM MDT MON MAY 4 2015

SHOWERS AND/OR TSTMS WILL BE POSSIBLE IN THE VCNTY OF THE TAF
FOR MUCH OF THE NEXT 24 HRS...WITH THE BEST CHANCES BEING THIS
AFTERNOON AND EVENING AND THEN AGAIN BY LATE TUE MORNING. IN
GENERAL...KPUB AND KALS SHOULD HAVE VFR CONDITIONS...BUT SHOWERS
OR TSTM COULD AT TIMES BRING CIGS DOWN INTO THE MVFR CATEGORY.
LATE TONIGHT AND EARLY TUE MORNING KPUB COULD HAVE CIGS IN THE
MVFR CATEGORY. KCOS WILL SEE CIGS VARYING BETWEEN VFR AND MVFR AT
TIMES THIS AFTERNOON AND EVENING. LATE TONIGHT KCOS WL LIKELY SEE
CIGS FALL INTO THE MVFR OR IFR CATEGORY AND THIS WL LIKELY BE THE
CASE THRU TUE MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...KT
AVIATION...28
Hazardous weather outlook, May 4, 11:38 AM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT MON MAY 4 2015

COZ058>089-093>099-051745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS
AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS BEING POSSIBLE
TONIGHT AND TUESDAY MORNING. THE MAIN THREATS FROM THUNDERSTORMS
WILL BE LIGHTNING AND LOCALLY GUSTY WINDS UP TO 50 MPH...WITH SOME
OF THE STRONGER STORMS ALSO BEING CAPABLE OF PRODUCING SMALL HAIL.
HOWEVER...A FEW STORMS COULD BECOME MARGINALLY SEVERE ACROSS THE
EASTERN PLAINS LATE THIS AFTERNOON AND EVENING...ROUGHLY FROM
CROWLEY AND OTERO COUNTIES AND EASTWARD. THESE STRONGER STORMS MAY
PRODUCE HAIL AROUND ONE INCH IN DIAMETER...AND WIND GUSTS TO 60
MPH.

THE HIGH MOUNTAINS AREAS WILL PROBABLY SEE SNOW ACCUMULATIONS OF
A FEW INCHES THIS AFTERNOON THROUGH TONIGHT...MAINLY ABOVE 11000
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF THE SOUTHEAST PLAINS WHERE HAIL UP TO AROUND 1
INCH IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...AND LOCALLY
HEAVY RAINFALL WILL BE THE PRIMARY STORM THREATS.
ELSEWHERE...THUNDERSTORM THREATS WILL BE LIGHTNING...SMALL HAIL UP
TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND LOCALLY
HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...
PARTICULARLY IF STORMS IMPACT ONE OF THE BURN SCARS. SNOW LEVELS
WILL REMAIN ABOVE 11000 FEET WITH THIS STORM SYSTEM...AND THE
HIGHER PEAKS ABOVE THIS ELEVATION COULD PICK UP OVER 6 INCHES OF
FRESH SHOW THROUGH TUESDAY NIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN
WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH THEY ARE EXPECTED TO BE
LESS WIDESPREAD...AND NOT QUITE AS STRONG...THEY WILL STILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD CAUSE
RUN-OFF PROBLEMS SHOULD THEY IMPACT AREA BURN SCARS.

THE DRYING TREND IS EXPECTED TO CONTINUE INTO THURSDAY...THOUGH
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
STILL BE POSSIBLE ACROSS THE MOUNTAIN AREAS. ANOTHER UPSWING IN
PRECIPITATION WILL BE POSSIBLE FOR FRIDAY AS ANOTHER SYSTEM
MOVES ACROSS COLORADO. DRIER WEATHER RETURNS BY LATE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN
COLORADO.

28/28

In the hours before

Local storm report, May 4, 8:03 AM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
803 AM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     RAIN             2 WNW COLORADO SPRINGS  38.85N 104.85W
05/04/2015                   EL PASO            CO   TRAINED SPOTTER

            PRECIPITATION 0.29 INCHES.

&&

RMG
Special weather statement, May 4, 12:29 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT MON MAY 4 2015

COZ074-075-088-041900-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1229 PM MDT MON MAY 4 2015

...SPECIAL WEATHER STATEMENT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR CUCHARA PASS...OR 29 MILES WEST OF
TRINIDAD...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUCHARA PASS...SPANISH PEAKS AND GULNARE.

LAT...LON 3717 10499 3730 10516 3742 10495 3733 10473
TIME...MOT...LOC 1828Z 222DEG 11KT 3729 10502

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:32 PM MDTSpecial Weather StatementPUBKiowa28 min
May 4, 12:16 AM MDTSpecial Weather StatementPUBTeller59 min
May 4, 1:15 AM MDTSpecial Weather StatementPUBTeller30 min
May 4, 1:51 AM MDTSpecial Weather StatementPUBTeller54 min
May 4, 1:43 PM MDTSpecial Weather StatementPUBHuerfano32 min
May 4, 2:27 PM MDTSpecial Weather StatementPUBTeller33 min
May 4, 2:54 PM MDTSpecial Weather StatementPUBLas Animas36 min
May 4, 2:57 PM MDTSpecial Weather StatementPUBProwers33 min
May 4, 3:11 PM MDTSpecial Weather StatementPUBPueblo34 min
May 4, 3:41 PM MDTSpecial Weather StatementPUBLas Animas49 min
May 4, 4:13 PM MDTSpecial Weather StatementPUBPueblo32 min
May 4, 4:17 PM MDTSpecial Weather StatementPUBBent28 min
May 4, 4:35 PM MDTSpecial Weather StatementPUBBent25 min
May 4, 4:45 PM MDTSpecial Weather StatementPUBBent30 min
May 4, 4:54 PM MDTSpecial Weather StatementPUBKiowa36 min
May 4, 5:22 PM MDTSpecial Weather StatementPUBOtero23 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.